Going Worse

Discussion in 'Support' started by CJ83, Dec 12, 2014.

tinnitus forum
    1. CJ83

      CJ83 Member

      Tinnitus Since:
      Hi everyone,I have been with tinnitus since november 1st. At first the ent thought it was eustachian tubes inflamation,but now we think its all due to stress,so I've been taking alprazolam 0,50 mg at night for a week and my tinnitus and hyperacusis were getting better;in fact,sometimes it was so low I could hardly hear it.I have been diagnosed with GAD,and I've taking escitalopram 5mg for a week after the main meal (I continue with alprazolam at night because I have trouble sleeping).The thing is, this is my 7th day on escitalopram, and yesterday my tinnitus increased a lot,it was at the level it was before I started escitalopram.It could be that I'm a little nervous with all the Christmas preparations,but I keep thinking that maybe escitalopram has affected my tinnitus. I don't know if I should give it a try and go on taking it,or stop it,even though I know it's dangerous to stop antidepressants.
      Right now I'm super depressed,because I was doing so well...as I think my tinnitus is stress induced,I was convinced medication would help me...
      Right now the only thing that calms me is alprazolam,but I know benzos are dangerous and I should'n depend so much on them.
      Any advice? any other stress induced tinnitus sufferer? I'm so sad today...
    2. mamag

      mamag Member

      Tinnitus Since:
      January 2014
      Hi there! I'm sorry you are going thru this, it is no fun. My problems started just after Christmas last year. I had a horrible cold and the I woke up with a low hum in my ear - I thought I was hearing the furnace? I do suffer from health anxiety…so of course I freaked out. Dr said it was fluid. But I was so upset - 3 days later i developed the ear ringing. Still have it. Ugh. Part of me wonders if it was stress induced. I've been to 2 ENTs, ad I'm seeing a 3rd next month.

      I know I'm not being helpful. BUT - what I can tell you, is that the more I focused on the ringing - which was all the time the worse I was. However, once I started listening to the sounds vs trying NOT to listen to them…did it start to get better for me. Sure, I still have it…and I wish it would disappear…but I know they are sounds and while they frustrate me they won't hurt me. Eventually it becomes background noise. Now I will stop and realize that I hadn't been focusing on the ringing - if that makes sense.

      I started doing acupuncture recently and that has helped me to relax. Focus on relaxing and dealing with your anxiety - that is something you CAN do something about :)

      Hang in there - you are not alone.
    3. I who love music

      I who love music Member

      Tinnitus Since:
      mid seventies
      I don't think you should stop any medicine prescribed by a doctor.
      You're doing well describing how you feel. Keep telling yourself how you feel when your T really bothers you. Be honest. And don't describe the sound and volume anymore.
      This is very important. It's called attention switching. And I'm sure you'll feel better if you keep doing it.
    4. derpytia

      derpytia Member

      Rescue, California
      Tinnitus Since:
      Cause of Tinnitus:
      Hearing loss / ETD
      I know this wont solve all your problems and probably sounds like something a doctor probably told you before, but sleep is key. Sleep allows your brain and your mind rest. But it's tricky to fall asleep with T isn't it. That's why I use masking devices (even if they don't fully mask my T) and discovered the wonder of a little all-natural tablet of melatonin. I take 5mg a night, it is not addictive, it is like a vitamin of sorts and it helps me fall asleep every night. I think if you start getting at least 8 hours of sleep a night (or just more sleep in general) you might find your stress relieved at least a little bit. And that's better than nothing right? I also cut out excessive amounts of caffeine from my life. No coffee, no caffeinated soda, only certain teas. It's been a great improvement over time :)
    5. CJ83

      CJ83 Member

      Tinnitus Since:
      thanks to everyone. I feel so depressed right now... I don't know what I did wrong. I don't smoke, drink alcohol or coffee, I am not exposed to noises, I had a healthy lifestyle. I didn't feel bad before the T, in fact I was the happiest I'd been in a long time...Then one day the T appeared out of the blue, and nobody can tell me why, or what's wrong with me.
      I have been on escitalopram for 10 days, and I don't feel any better. I need alprazolam and melatonine to sleep at night, and even then I am lucky if I sleep 6h.
      I really don't know what more I can do... I'm so defeated right now. My family is preparing for Christmas like everything is fine...and I really don't feel like celebrating anything.
    6. Fa82

      Fa82 Member

      Tinnitus Since:
      I wouldn't stop taking the AD if I were you. But use the benzos sparingly. Your brain is still adjusting to the new sound, and it will continue to do so. There's parts of your brain being activated you simply have no control over. The AD/benzo is taking the edges off the extreme shifts of your emotions and most importantly the depression. Give it time and try to stay as calm and quiet as possible. You'll get through this so don't worry too much. What you're experiencing is normal. The feeling that you're doing well and then a sudden upset is all part of the struggle we're all going through. It will happen often but you've got to find your feet again that's the difficult part. Remember to hold on and vent through this forum if it helps. You're not alone!

Share This Page

If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.